Alert archive / Virginia / Flash Flood Warnings in 2013

Flash Flood Warning 60, NWS Blacksburg, VA

August 21, 2013Grayson County, Smyth County, Wythe County, Virginia

NWS Blacksburg, VA issued this flash flood warning at Aug 21, 2013, 12:34 PM EDT for Grayson County, Smyth County, Wythe County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2013, 12:34 PM EDT (16:34 UTC)
Expired
Aug 21, 2013, 6:30 PM EDT
In force
6 hr
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Flood severity
None

Counties Grayson County, VA, Smyth County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 96 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 4.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1074 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1074 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
592 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

096 
WGUS51 KRNK 211634
FFWRNK
VAC077-173-197-212230-
/O.NEW.KRNK.FF.W.0060.130821T1634Z-130821T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
1234 PM EDT WED AUG 21 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHWESTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...
  NORTHERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 630 PM EDT

* AT 1230 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE 
  ALREADY FALLEN WITHIN THE PAST HOUR. FLASH FLOODING IS EXPECTED TO 
  BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  SPEEDWELL...
  SUGAR GROVE...
  TROUTDALE...
  CRIPPLE CREEK...
  AND COMERS ROCK. 

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 ARE POSSIBLE IN THE WARNED 
AREA...MUCH OF IT FALLING BY 130 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN! 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD BE PREPARED TO MOVE 
TO HIGHER GROUND.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3687 8112 3673 8106 3661 8157 3673 8162
$$

16
2 follow-up statements
152 
WGUS71 KRNK 211733
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
133 PM EDT WED AUG 21 2013

VAC077-173-197-212230-
/O.CON.KRNK.FF.W.0060.000000T0000Z-130821T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMYTH VA-WYTHE VA-GRAYSON VA-
133 PM EDT WED AUG 21 2013

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR
SOUTHEASTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
SOUTHWESTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...
NORTHERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...

AT 127 PM EDT...DOPPLER RADAR INDICATED THAT RAINFALL WAS DECREASING 
IN INTENSITY AND WAS MOVING OUT OF THE WARNED AREA. HOWEVER...TWO OR 
MORE INCHES OF RAIN FELL WITHIN AN HOUR ACROSS AREAS OF STEEP 
TERRAIN. RUNOFF FROM THIS HEAVY RAIN WILL COLLECT IN AREA CREEKS AND 
DRAINAGES...CAUSING WATER LEVELS TO RISE QUICKLY.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SPEEDWELL...
SUGAR GROVE...
TROUTDALE...
CRIPPLE CREEK...
AND COMERS ROCK. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN! 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER 
GROUND IF FLOOD WATERS THREATEN.

WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.

&&

LAT...LON 3687 8112 3673 8106 3661 8157 3673 8162

$$

16
680 
WGUS71 KRNK 211910
FFSRNK

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
310 PM EDT WED AUG 21 2013

VAC077-173-197-211920-
/O.CAN.KRNK.FF.W.0060.000000T0000Z-130821T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SMYTH VA-WYTHE VA-GRAYSON VA-
310 PM EDT WED AUG 21 2013

...THE FLASH FLOOD WARNING FOR
SOUTHEASTERN SMYTH COUNTY...
SOUTHWESTERN WYTHE COUNTY...
AND NORTHERN GRAYSON COUNTY IS CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 3687 8112 3673 8106 3661 8157 3673 8162

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 9:57 AM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 21, 9:57 AM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
957 AM EDT WED AUG 21 2013

.SYNOPSIS...
AN UPPER LEVEL LOW WILL MOVE FROM THE OHIO VALLEY TO THE MID
ATLANTIC COAST BY LATE THURSDAY. A COLD FRONT WILL MOVE FROM THE
GREAT LAKES ON THURSDAY INTO THE CAROLINAS BY SATURDAY. DRIER AND
COOLER HIGH PRESSURE WILL BUILD IN BEHIND THE FRONT FOR THE
WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 950 AM EDT WEDNESDAY...

THE FORECAST THIS MORNING FOR THE MOST PART HAS BEEN ON TRACK. THE
GREATEST CONCENTRATION OF PRECIPITATION HAS BEEN ALONG AND SOUTH
OF THE NC/VA BORDER. OTHER ISOLATED SHOWERS HAVE BEEN NEAR THE
I-64 CORRIDOR OF WV/VA...HOWEVER...MUCH OF THIS DISSIPATED AROUND
930 AM. CURRENTLY...THE NEAR TERM MODEL OF CHOICE IS THE RNK WFR-
ARW. IS HOURLY DEPICTION OF THE PRECIPITATION IN NC HAS MATCHED
VERY WELL THIS MORNING. HAVE USED ITS OUTPUT AS A ROUGH
EXTRAPOLATION OF WHAT IS TO COME THROUGH THE REMAINDER OF THE
MORNING AND THIS AFTERNOON. ITS OUTPUT IS ALSO COMPARABLE TO THE
ONGOING FORECAST FOR TODAY.

WE ARE ANTICIPATING THE WEAK ACTIVITY NEAR THE NC/VA BORDER TO
DECREASE IN SIGNIFICANCE HEADING INTO THE AFTERNOON...WITH OUR
FOCUS SHIFTING TO THE WESTERN HALF OF THE REGION. HERE SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP AND TO COVER 50 TO 70
PERCENT OF THIS REGION THROUGHOUT THE AFTERNOON...WITH COVERAGE
INCREASING ITS GREATEST BETWEEN ROUGHLY 100 PM AND 200 PM.
ELSEWHERE...COVERAGE IS EXPECTED TO BE ISOLATED TO SCATTERED
THROUGH THE MID-AFTERNOON...AND THEN LOOK FOR A SHIFT EASTWARD OF
THE MAIN AREA OF PRECIPITATION THAT WILL IMPACT AREAS PRIMARILY
ALONG AND NORTH OF THE ROUTE 460 CORRIDOR OF VA.

AS OF 410 AM EDT WEDNESDAY...

WHEN I FIRST JOINED THE NATIONAL WEATHER SERVICE MY ELDERS TOLD ME
A CODE THEY WOULD USE WHEN THERE WAS LOW CONFIDENCE IN THE
FORECAST. THEY WOULD APPEND A NUMBER 9 TO THE END OF THEIR NAME
WHEN ISSUING THE FORECAST. TODAY IS DEFINITELY A 9 DAY.

MODELS SHOWING SIGNIFICANT DIFFERENCES IN THE TIMING AND LOCATION
OF PRECIPITATION FOR TODAY AND TONIGHT. HOWEVER...THE LATEST RAP
AND HRRR GUIDANCE HAVE SOMEWHAT OF A REASONABLE TREND WITH THE
PRECIPITATION MOVING NORTH FROM THE CAROLINAS AND THE 00Z LOCAL
WRF SHOWED DECENT CONTINUITY WITH THE PRECIPITATION IN WEST
VIRGINIA.

EXPECT A MAJORITY OF THE PRECIPITATION FROM THE CAROLINAS TO MOVE
THROUGH THE FORECAST AREA THIS MORNING. BY LATE THIS
AFTERNOON...THE UPPER LOW TRACKING WEST OUT OF THE OHIO VALLEY
SHOULD BE TRIGGERING SHOWERS AND THUNDERSTORMS IN THE MOUNTAINS.
AS THIS FEATURE MOVES EAST THIS EVENING...THE COUNTY WARNING AREA
WILL BE IN A FAVORABLE QUADRANT OF THE ASSOCIATED UPPER JET. NET
RESULT IS NOT MUCH CHANGE IN THE PROBABILITY OF PRECIPITATION FOR
TODAY AND TONIGHT.

BUFKIT SHOWED WINDS THROUGH MID LAYERS OF THE ATMOSPHERE LESS THAN
15 KNOTS...WHICH SUGGESTS INDIVIDUAL STORMS THAT DEVELOP MAY BE
MOVING SLOWLY. FLASH FLOOD GUIDANCE IS LESS THAN 2 INCHES FROM THE
NEW RIVER VALLEY AND SOUTHEAST WEST VIRGINIA INTO NORTHWEST NORTH
CAROLINA. WITH PRECIPITABLE WATER VALUES AROUND 1.5 INCHES TODAY
AND TONIGHT HEAVY RAIN REMAINS A THREAT.

TRENDED TOWARD GRIDDED LAMP GUIDANCE FOR MAXIMUM TEMPERATURES
TODAY...BUT WITH CLOUDS AND PRECIPITATION THIS MORNING...WITH BE
COUNTING ON SOME BREAKS IN THE CLOUDS FOR THIS AFTERNOON.

MILD SURFACE DEW POINTS AND CLOUD COVER WILL LIMIT COOLING
OVERNIGHT. LEANED TOWARD WARMER NUMBERS FOR OVERNIGHT LOWS.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...
AS OF 330 AM EDT WEDNESDAY...

UPPER LOW CENTER AROUND LAFAYETTE INDIANA THIS MORNING WILL TRAVEL
EAST AND REACH THE EAST COAST ON FRIDAY. THIS LOW CENTER MOVES INTO
THE ATLANTIC BY SATURDAY...ALLOWING A SURFACE HIGH TO PUSH INTO THE
REGION JUST IN TIME FOR THE WEEKEND.

SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE COLD FRONT ON
THURSDAY. KEPT THE ISOLATED TO SCATTERED POPS IN FOR THURSDAY. WENT
WITH HIGH TEMPERATURES CLOSER TO THE COOLER ADJMET WITH READINGS
FROM THE MID 70S IN THE MOUNTAINS TO THE MID 80S IN THE SOUTHEAST.

A COLD FRONT WILL CROSS THE REGION THURSDAY NIGHT INTO FRIDAY.
PLACED THE HIGHEST POPS (GOOD CHANCE TO LIKELY) IN THE WEST THURSDAY
NIGHT INTO FRIDAY. LEANED TOWARDS THE WARMER MOS LOW TEMPERATURES
THURSDAY NIGHT WITH READINGS FROM THE LOWER 60S IN THE MOUNTAINS TO
NEAR 70 DEGREES IN THE PIEDMONT. HIGHS ON FRIDAY WILL VARY FROM THE
LOWER 70S IN THE WEST TO THE UPPER 80S IN THE SOUTHEAST. LOWERED
POPS FRIDAY NIGHT FROM NORTH TO SOUTH. USED THE ENSEMBLE LOWS FRIDAY
NIGHT WITH VALUES FROM LOWER 50S IN THE NORTHWEST TO THE LOWER 60S
IN THE SOUTH. UNDER THE UPPER RIDGE...PLEASANT SATURDAY ON TAP WITH
SUNSHINE AND HIGH TEMPERATURES GENERALLY FROM MID 70S TO THE LOWER
80S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
AS OF 115 PM EDT TUESDAY...

DURING SUNDAY...FLOW AROUND THE SURFACE HIGH WILL BRING SOUTHEAST
FLOW INTO THE SOUTHWEST PART OF THE REGION. THIS MAY YIELD SOME
ISOLATED UPSLOPE SHOWERS. A COLD FRONT IS PROGGED TO TRY TO MAKE ITS
WAY INTO THE NORTHERN PART OF THE AREA MONDAY NIGHT INTO TUESDAY.
THERE MAY BE SOME ISOLATED SHOWERS IN ADVANCE OF THIS FRONT THAT
REACH NORTHERN PARTS OF THE AREA LATE IN THE DAY MONDAY. SEVERAL
WEAK SHORTWAVES WILL DROP SOUTH IN THE NORTHWEST FLOW ALOFT ACROSS
NORTHERN PORTIONS OF OUR REGION TUESDAY INTO WEDNESDAY.

&&

.AVIATION /14Z WEDNESDAY THROUGH SUNDAY/...
AS OF 135 AM EDT WEDNESDAY...

AREAS OF IFR CIG/VIS WILL DISSIPATE THIS MORNING BY 14Z. LEADING
EDGE OF PRECIPITATION COMING OUT OF THE SOUTHWEST WAS JUST
REACHING THE VIRGINIA/NORTH CAROLINA BORDER AT 7AM. EXPECT
EXPANDING COVERAGE OF SHOWERS AND ISOLATED THUNDERSTORMS THROUGH
16Z EAST OF THE BLUE RIDGE. BEST CHANCE OF SHOWERS AND
THUNDERSTORMS IN THE MOUNTAINS WILL BE AFTER 18Z/2PM BUT WILL
CONTINUE THROUGH THE EVENING.

PATTERN WILL TRANSITION TO MORE TYPICAL OF MID AUGUST THURSDAY...WITH
SOUTHWEST FLOW AND DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS.
SCATTERED LOW CLOUDS WILL LINGER DURING THE MORNING IN AREAS...
RESULTING IN A MIXTURE OF MVFR AND VFR CONDITIONS...BEFORE
IMPROVING TO MOSTLY VFR BY EARLY AFTERNOON. PATCHY DENSE FOG
WILL ALSO BE AN ISSUE EACH NIGHT.

A FRONTAL BOUNDARY SHOULD MOVE THROUGH BY FRIDAY...POSSIBLY
PROVIDING BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS. BEHIND
THIS FRONT DRIER AIR AND VFR CONDITIONS ARE EXPECTED SATURDAY AND
SUNDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS/DS
SHORT TERM...KK
LONG TERM...DS/KK
AVIATION...AMS/KM
Hazardous weather outlook, Aug 21, 6:32 AM EDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
632 AM EDT WED AUG 21 2013

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-221045-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
632 AM EDT WED AUG 21 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS
AFTERNOON AND EVENING. ANY OF THE STRONGER STORMS WILL PRODUCE
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THURSDAY AND FRIDAY...THERE IS A CONTINUED CHANCE OF SHOWERS AND
THUNDERSTORMS...SOME WITH HEAVY RAIN.

SATURDAY THROUGH TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 21, 12:22 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1222 PM EDT WED AUG 21 2013

VAZ009-012-015-211715-
SMYTH VA-GRAYSON VA-WYTHE VA-
1222 PM EDT WED AUG 21 2013

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SPECIAL WEATHER STATEMENT FOR...
  SOUTHEASTERN SMYTH COUNTY IN SOUTHWEST VIRGINIA...
  NORTHWESTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA...
  SOUTHWESTERN WYTHE COUNTY IN SOUTHWEST VIRGINIA...

* UNTIL 115 PM EDT

* AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING HEAVY RAIN SHOWERS ALONG THE BORDER OF GRAYSON COUNTY
  WITH SMYTH AND WYTHE COUNTIES. THESE SHOWERS WERE MOVING SLOWLY
  AND WERE PASSING REPEATEDLY OVER THE SAME AREAS.

* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
  ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

* LOCATIONS IMPACTED INCLUDE...
  SPEEDWELL...
  SUGAR GROVE...
  TROUTDALE...
  WHITETOP...
  AND COMERS ROCK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.

&&

LAT...LON 3686 8117 3674 8107 3659 8162 3661 8163
      3662 8161 3663 8161 3664 8163 3669 8165
TIME...MOT...LOC 1617Z 247DEG 9KT 3675 8131

16

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 12:22 PM EDTSpecial Weather StatementRNKGrayson53 min
Aug 21, 1:10 PM EDTAreal Flood AdvisoryRNKSmyth, Tazewell3 hr
Aug 21, 1:53 PM EDTSpecial Weather StatementRNKCity of Radford67 min
Aug 21, 2:13 PM EDTFlash Flood WarningRNKBland, Smyth, Tazewell6 hr
Aug 21, 4:36 PM EDTSpecial Weather StatementRNKBath24 min
Aug 21, 4:42 PM EDTSpecial Weather StatementRNKGrayson33 min
Aug 21, 5:11 PM EDTSpecial Weather StatementRNKGrayson34 min
Aug 21, 5:16 PM EDTSpecial Weather StatementRNKBath44 min
Aug 21, 5:36 PM EDTSpecial Weather StatementRNKBath39 min
Aug 21, 6:21 PM EDTSpecial Weather StatementRNKBath39 min
Aug 21, 6:29 PM EDTSpecial Weather StatementRNKTazewell46 min
Aug 21, 6:34 PM EDTSpecial Weather StatementRNKTazewell56 min
Aug 21, 6:48 PM EDTSevere Thunderstorm WarningRNKBland, Tazewell57 min
Aug 21, 6:54 PM EDTAreal Flood AdvisoryRNKSmyth, Tazewell3 hr
Aug 21, 7:21 PM EDTSpecial Weather StatementRNKBland, Smyth54 min
Aug 21, 7:45 PM EDTSpecial Weather StatementRNKPulaski45 min

Nearby

Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.